How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. PG Your Own Question
Dr. PG
Dr. PG, Ophthalmologist
Category: Eye
Satisfied Customers: 2337
Experience:  MBBS, MD (Ophthalomology)
9208484
Type Your Eye Question Here...
Dr. PG is online now
A new question is answered every 9 seconds

In January my left eye started watering and then a few days

Resolved Question:

In January my left eye started watering and then a few days later the upper eyelid became swollen and red. I went to see the ophthamalogist and he felt I had a stye that had ruptured. He placed me on 5 days oral antibiotics and tobradex drops for a week. The eye did get better but as soon as the drops were stopped the watering came back within a week. The right eye also started watering. Having had blocked tear ducts in the past, once in Oct. 1008 and the other last year in January/February, I returned to the eye doc and he probed my tear ducts as had been done on the last two occasions as well. Each time in the past that has solved the watering problem. This time it is not getting better. However if I use the tobradex drops it does get better. He feels it is an anatomical issue with my lower eyelid tear drainage and has referred me to an eye plastics doctor to discuss tubes to hold the opening open and make it larger. With the little bit of pharmacology I took in college I would venture to say it is not an anatomical issue or the steroid drop would not have any impact. I think it's an inflammatory issue and the steroid is suppressing it. I spoke to my daughters ophthamologist and he agreed with me. He feels it's an allergy and gave me a sample of Pataday allergy drops but they are not helping. I have tobradex left and I use that and it helps almost within hours. Both of my eyes are watering. Also when I am out running in the cold my eyes water much more. I should also mention that this last time when he probed my tear ducts a week ago there did not seem to be any blockage and the saline went right through. What do you think?
Submitted: 6 years ago.
Category: Eye
Expert:  Dr. PG replied 6 years ago.
Dr. PG :

hi

Dr. PG :

after reading your previous history it seems that you do have some component of allergy

Dr. PG :

but since your doctor examined you, it might be a combination of the anatomical defect (as advised by your doctor) and allergy

Dr. PG :

pataday would take 3 weeks to be effective

Dr. PG :

as it takes 3 weeks for the required concentration of the drug to achive

Dr. PG :

you can try adding a milder anti-allergic like naphcon-A eye drops

Dr. PG :

these are anti-allergy, available over the counter

Dr. PG :

also, wear goggles or protective glasses to avoid exposure to dust and other allergens

Dr. PG :

also if you can add an oral anti-allergy for 2-3 days like benadryl/cetrizine, that would help

Dr. PG :

using a lubricating eye drop like refresh tears/systane/optive etc would take care of any surface disorders

Dr. PG :

you can try this treatment till your next consultation

Dr. PG and other Eye Specialists are ready to help you